I'm having a hard time with side effects at the moment. I'm not sure why, as I haven't changed the dosage of any of the drugs, but the effects are certainly noticeable. I looked up the effects of quetiapine, and can report the following:
I don't seem to have any of the common ones, such as chills, confusion, cold sweats or sleepiness.
I have some of the rare ones: dry skin, irregular heartbeat, weight gain and tiredness.
I have a lot of the ones marked "incidence not known": restless legs, itching, aching, puffiness of the eyes, skin rash, tightness of chest, acid reflux, heartburn, decreased energy, sneezing and runny nose. Oh - and drooling. My pillow is disgusting.
Many of these side effects are also caused by Abilify, which I take at a very high dose in the morning, so maybe that's why they are more pronounced. Isn't it curious how opposite effects can be caused by the same drug? Constipation and diarrhoea; drowsiness and sleeplessness. And then of course there's the venlafaxine to consider - blurred vision (yes), fast heartbeat (yes), headache (no), itching (yes), blue green to black skin (WHAT?), hallucinations (when I'm unwell), weakness (yes), lower back pain (YES! - I wondered what it was!), and many, many signs of psychosis can be attributed to venlafaxine, apparently. For example: abnormal dreams, restlessness, hallucinations, unable or unwilling to speak, doing the opposite of what one is expected to do (??), confusion as to time, place or person.
Doctors will always talk about the "risk" one runs if one stops taking the medication, but they never talk about the risks of being on the medication - as shown above, plus diabetes, heart problems and blood complications. I am more at risk of having a heart attack or stroke because I am overweight than I am of having a relapse. I read in New Scientist that there is evidence to show that people coming off antipsychotics initially have more relapses, but eventually are as stable as those on drugs. If the drugs worked, I wouldn't have episodes, would I?
It's been a while since I visited here - had friends to stay and things to do. My MacBook Pro has come back from its service, thank goodness - also thanks to my iPad which I used instead. I'm such a geek that I can't be without my internet connection or I fail to thrive. This week has been quite busy, actually, culminating in a take away curry last night which was delicious - I had a prawn puree, only, as I couldn't manage the onion bhajees that I'd also ordered. So I had them for lunch today, along with a slightly bendy poppadum. Tonight I'm having a prawn baked potato.
The news is full of Ukraine and Crimea - it resembles the Cold War standoff. Until recently, I'd thought that the main problems I dealt with during my RAF career - the Soviet Union and Northern Ireland - had disappeared; but not so.
Right - off to do some washing.
I spent 16 years in the RAF defending the Free World , then got bunged out unceremoniously for being bipolar. I and was subsequently diagnosed with PTSD. Funny old world, isn't it?